Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Side effects of coumadin, amiodorone, pravastatin, carvedilol, terazosin, diovan, aspirin, hearing loss

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2291 Questions
Can Medications Cause Hearing Loss
Hi, I am taking several drugs for a heart condition (Coumadin, Amiodorone, Pravastatin, Carvedilol, Terazosin, Diovan, Aspirin). Is it possible that heart drugs can cause hearing loss? If so - is the hearing loss permanent?

Thanks for your help. XXXXXXX
Posted Fri, 13 Apr 2012 in Medicines and Side Effects
Answered by Dr. Naveen Kumar 1 hour later


Thanks for the query

Yes, certain drugs taken can cause hearing loss. The hearing loss can be either temporary or permanent depending on the type of drug used.

In the list of the drugs mentioned by you, aspirin is one of the medications which have got the potency to cause hearing loss. Toxic effects appear to be dose related and are almost always reversible once medications are discontinued.

There are various other drugs which can also cause the hearing loss such as aminoglycoside antibiotics used to treat infections, pain killers such as Non-steroidal anti-inflammatory drugs, diuretics - used for renal conditions and increase in blood pressure, chemotherapeutic agents - used to treat cancer, etc.

It would be better to get an ENT check-up and pure tone audiometry done to find out the actual cause of the hearing loss and an early intervention if required.

Hope I have answered your query; I will be available for the follow-up queries.

Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,  
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor